Pareto efficiency for the concave order and multivariate comonotonicity
This paper studies efficient risk-sharing rules for the concave dominance order. For a univariate risk, it follows from a comonotone dominance principle, due to Landsberger and Meilijson (1994), that efficiency is characterized by a comonotonicity condition. The goal of the paper is to generalize the comonotone dominance principle as well as the equivalence between efficiency and comonotonicity to the multidimensional case. The multivariate case is more involved (in particular because there is no immediate extension of the notion of comonotonicity), and it is addressed by using techniques from convex duality and optimal transportation.
|Date of creation:||2012|
|Date of revision:|
|Publication status:||Published in Journal of Economic Theory, 2012, vol. 147, pp.207-229|
|Contact details of provider:|| Web page: http://www.sciencespo.fr/|
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Elyès Jouini & Clotilde Napp, 2003.
- G. Carlier & R. Dana, 2008. "Two-persons efficient risk-sharing and equilibria for concave law-invariant utilities," Economic Theory, Springer, vol. 36(2), pages 189-223, August.
- Ludkovski, Michael & Rüschendorf, Ludger, 2008. "On comonotonicity of Pareto optimal risk sharing," Statistics & Probability Letters, Elsevier, vol. 78(10), pages 1181-1188, August.
- Atkinson, Anthony B., 1970. "On the measurement of inequality," Journal of Economic Theory, Elsevier, vol. 2(3), pages 244-263, September.
- Puccetti, Giovanni & Scarsini, Marco, 2010.
Journal of Multivariate Analysis,
Elsevier, vol. 101(1), pages 291-304, January.
- repec:dau:papers:123456789/343 is not listed on IDEAS
- Rothschild, Michael & Stiglitz, Joseph E., 1970. "Increasing risk: I. A definition," Journal of Economic Theory, Elsevier, vol. 2(3), pages 225-243, September.
- Peleg, Bezalel & Yaari, M E, 1975. "A Price Characterization of Efficient Random Variables," Econometrica, Econometric Society, vol. 43(2), pages 283-92, March.
- repec:dau:papers:123456789/344 is not listed on IDEAS
- Robert M. Townsend, .
"Risk and Insurance in Village India,"
University of Chicago - Population Research Center
91-3a, Chicago - Population Research Center.
- Clotilde Napp & Elyès Jouini, 2003. "Comonotonic Processes," Post-Print halshs-00151478, HAL.
- Attanasio, Orazio & Davis, Steven J, 1996.
"Relative Wage Movements and the Distribution of Consumption,"
Journal of Political Economy,
University of Chicago Press, vol. 104(6), pages 1227-62, December.
- Orazio Attanasio & Steven J. Davis, 1994. "Relative Wage Movements and the Distribution of Consumption," NBER Working Papers 4771, National Bureau of Economic Research, Inc.
- Carlier Guillaume & Dana Rose-Anne, 2006. "Law invariant concave utility functions and optimization problems with monotonicity and comonotonicity constraints," Statistics & Risk Modeling, De Gruyter, vol. 24(1/2006), pages 26, July.
- Zephyr, 2010. "The city," City, Taylor & Francis Journals, vol. 14(1-2), pages 154-155, February.
- Elyès Jouini & Walter Schachermayer & Nizar Touzi, 2007.
"Optimal Risk Sharing for Law Invariant Monetary Utility Functions,"
- E. Jouini & W. Schachermayer & N. Touzi, 2008. "Optimal Risk Sharing For Law Invariant Monetary Utility Functions," Mathematical Finance, Wiley Blackwell, vol. 18(2), pages 269-292.
- Philip H. Dybvig, 1987.
"Distributional Analysis of Portfolio Choice,"
Cowles Foundation Discussion Papers
827R, Cowles Foundation for Research in Economics, Yale University, revised Jan 1988.
- Brown, Donald J & Matzkin, Rosa L, 1996.
"Testable Restrictions on the Equilibrium Manifold,"
Econometric Society, vol. 64(6), pages 1249-62, November.
- Rüschendorf Ludger, 2006. "Law invariant convex risk measures for portfolio vectors," Statistics & Risk Modeling, De Gruyter, vol. 24(1/2006), pages 12, July.
- repec:dau:papers:123456789/2348 is not listed on IDEAS
- repec:dau:papers:123456789/5392 is not listed on IDEAS
- repec:dau:papers:123456789/6697 is not listed on IDEAS
- Clotilde Napp & Elyès Jouini, 2005.
- Zilcha, Itzhak & Chew, Soo Hong, 1990. "Invariance of the efficient sets when the expected utility hypothesis is relaxed," Journal of Economic Behavior & Organization, Elsevier, vol. 13(1), pages 125-131, January.
- Dana, R. A., 2004. "Market behavior when preferences are generated by second-order stochastic dominance," Journal of Mathematical Economics, Elsevier, vol. 40(6), pages 619-639, September.
- repec:dau:papers:123456789/361 is not listed on IDEAS
When requesting a correction, please mention this item's handle: RePEc:spo:wpmain:info:hdl:2441/5rkqqmvrn4tl22s9mc0p00hch. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Spire @ Sciences Po Library)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.